MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is a siemens employee.The reporting facility telephone number is (b)(6).Siemens has completed a technical investigation of the reported event.The root cause of the event is user error which resulted in the gantry cover and plexi-ring being slightly cracked due to the external force of the patient's leg prosthetic(s) colliding with the gantry cover.The siemens service engineer examined the system and reported that the gantry cover had sustained only minimal damage and that the system was safe to use after the event.The damaged components will be replaced by siemens pending clarification from the customers system insurance.No further action is warranted at this time.
 
Event or Problem Description
It was reported to siemens that prior to a ct chest examination with the somatom definition flash system, the patient, whose health was described as unstable at the time of the examination and whose legs had been amputated below the knee (date unknown), was positioned on the patient table with the legs positioned in a nearly vertical position.This was due to the patient's legs having stiffened and being severely contracted (patient was unable to be positioned with legs horizontal to the patient table).It was also reported that the patient had a steel prosthetic or prosthetics on one or both of his legs at the time of the exam.Despite the user having reportedly checked the patient's leg position for gantry clearance, the patient's leg prosthetic(s) collided with the gantry during table movement at the end of the ct scan.This resulted in a broken gantry cover and plexi-ring.The patient sustained mild abrasion injury to the knee(s).According to the report no additional injuries were sustained aside from the mild abrasions.The ct scan was completed.The reported event occurred in (b)(6).

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10663140
Report Number3004977335-2020-47224
Device Sequence Number17025254
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1